Alert archive / Michigan / Gale Warnings in 2021

Gale Warning 24, NWS Marquette, MI

September 22, 2021

NWS Marquette, MI issued this gale warning at Sep 22, 2021, 4:52 PM EDT. It took effect at Sep 23, 2021, 3:55 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2021, 4:52 PM EDT (20:52 UTC)
In effect from
Sep 23, 2021, 3:55 AM EDT
Expired
Sep 23, 2021, 12:00 PM EDT
In force
8 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

269 
WHUS73 KMQT 222052
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
452 PM EDT Wed Sep 22 2021

LMZ221-230500-
/O.EXT.KMQT.SC.Y.0111.000000T0000Z-210923T0900Z/
/O.NEW.KMQT.GL.W.0024.210923T0900Z-210923T1700Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
452 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 1 PM EDT THURSDAY...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with 
  gusts up to 35 kt and waves 2 to 5 ft expected. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and waves 1 to 4 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...For the Gale Warning, from 5 AM to 1 PM EDT Thursday. 
  For the Small Craft Advisory, until 5 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ248-250-230500-
/O.EXT.KMQT.SC.Y.0112.000000T0000Z-210923T0900Z/
/O.NEW.KMQT.GL.W.0024.210923T0900Z-210923T1700Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
452 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 1 PM EDT THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 25 kt with 
  gusts up to 35 kt and waves 2 to 5 ft expected. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and waves 1 to 4 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...For the Gale Warning, from 5 AM to 1 PM EDT Thursday. 
  For the Small Craft Advisory, until 5 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ248-230500-
/O.EXB.KMQT.SC.Y.0111.210923T1100Z-210924T0400Z/
Huron Islands to Marquette MI-
452 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO MIDNIGHT
EDT THURSDAY NIGHT...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...From 7 AM Thursday to midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-230500-
/O.EXT.KMQT.SC.Y.0109.000000T0000Z-210924T0600Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
452 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 kt increasing to 20 to 30 kt by
  Thursday morning. Waves 2 to 4 ft building to 4 to 7 ft expected.
 
* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
3 follow-up statements
929 
WHUS73 KMQT 230224
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1024 PM EDT Wed Sep 22 2021

LMZ221-231030-
/O.CON.KMQT.SC.Y.0111.000000T0000Z-210923T0900Z/
/O.CON.KMQT.GL.W.0024.210923T0900Z-210923T1700Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1024 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with 
  gusts up to 35 kt and waves 2 to 5 ft expected. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and waves 1 to 4 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...For the Gale Warning, from 5 AM to 1 PM EDT Thursday. 
  For the Small Craft Advisory, until 5 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ248-250-231030-
/O.CON.KMQT.SC.Y.0112.000000T0000Z-210923T0900Z/
/O.CON.KMQT.GL.W.0024.210923T0900Z-210923T1700Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1024 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 25 kt with 
  gusts up to 35 kt and waves 2 to 5 ft expected. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and waves 1 to 4 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...For the Gale Warning, from 5 AM to 1 PM EDT Thursday. 
  For the Small Craft Advisory, until 5 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ248-231030-
/O.CON.KMQT.SC.Y.0111.210923T1100Z-210924T0400Z/
Huron Islands to Marquette MI-
1024 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
MIDNIGHT EDT THURSDAY NIGHT...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves
  2 to 5 ft expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...From 7 AM Thursday to midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-231030-
/O.CON.KMQT.SC.Y.0109.000000T0000Z-210924T0600Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
1024 PM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt becoming northeast 20 to 30 kt.
  Waves 2 to 5 feet building to 4 to 7 ft expected.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Voss
162 
WHUS73 KMQT 230755
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
355 AM EDT Thu Sep 23 2021

LMZ248-250-231600-
/O.CAN.KMQT.SC.Y.0112.000000T0000Z-210923T0900Z/
/O.EXT.KMQT.GL.W.0024.210923T0755Z-210923T1600Z/
/O.NEW.KMQT.SC.Y.0113.210923T1600Z-210924T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
355 AM EDT Thu Sep 23 2021

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with 
  gusts up to 35 kt and waves 1 to 4 ft occurring. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and waves 1 to 4 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...For the Gale Warning, until noon EDT today. For the 
  Small Craft Advisory, from noon today to 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ221-231600-
/O.CAN.KMQT.SC.Y.0111.000000T0000Z-210923T0900Z/
/O.EXT.KMQT.GL.W.0024.210923T0755Z-210923T1600Z/
/O.EXB.KMQT.SC.Y.0109.210923T1600Z-210924T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
355 AM EDT Thu Sep 23 2021

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* WHAT...For the Gale Warning, north winds 15 to 25 kt with 
  gusts up to 35 kt and waves 1 to 4 ft occurring. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt 
  and waves 1 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...For the Gale Warning, until noon EDT today. For the 
  Small Craft Advisory, from noon today to 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ248-231600-
/O.EXT.KMQT.SC.Y.0111.210923T0900Z-210924T0600Z/
Huron Islands to Marquette MI-
355 AM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt and 
  waves 2 to 5 ft expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-231600-
/O.CON.KMQT.SC.Y.0109.000000T0000Z-210924T0600Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
355 AM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JAW
775 
WHUS73 KMQT 231453
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1053 AM EDT Thu Sep 23 2021

LMZ248-250-232300-
/O.CON.KMQT.GL.W.0024.000000T0000Z-210923T1600Z/
/O.CON.KMQT.SC.Y.0113.210923T1600Z-210924T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1053 AM EDT Thu Sep 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the Gale Warning, north winds 20 to 25 kt with 
  gusts up to 35 kt and waves 1 to 4 ft occurring. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and waves 1 to 4 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...For the Gale Warning, until noon EDT today. For the 
  Small Craft Advisory, until 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ221-232300-
/O.CON.KMQT.GL.W.0024.000000T0000Z-210923T1600Z/
/O.CON.KMQT.SC.Y.0109.210923T1600Z-210924T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1053 AM EDT Thu Sep 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the Gale Warning, north winds 20 to 25 kt with 
  gusts up to 35 kt and waves 2 to 4 ft occurring. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt 
  and waves 1 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...For the Gale Warning, until noon EDT today. For the 
  Small Craft Advisory, until 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ248-232300-
/O.CON.KMQT.SC.Y.0111.000000T0000Z-210924T0600Z/
Huron Islands to Marquette MI-
1053 AM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt and 
  waves 3 to 5 ft occurring.

* WHERE...Huron Islands to Marquette MI.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-232300-
/O.CON.KMQT.SC.Y.0109.000000T0000Z-210924T0600Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
1053 AM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BW

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Sep 22, 4:03 PM EDT, 49 minutes earlier.

Area forecast discussion, Sep 22, 4:03 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
403 PM EDT Wed Sep 22 2021

.SHORT TERM...(This evening through Thursday)
Issued at 403 PM EDT WED SEP 22 2021

The current weather analysis begins with the discussion of how the
area continues to experience cool, fall-like temperatures on this
first full day of autumn. Temperatures range from the middle 50s to
lower 60s. Surface high pressure continues to trek to the east
slowly from the Northern Plains of the Dakotas this afternoon. The
dry air aloft has resulted in mostly sunny skies, and diurnal cu
popping up across the area as well for the west half of the cwa.
Further to the south across southern IN, there is a well-defined
upper level low on  GOES WV satellite imagery slowly churning to the
east-northeast. This has brought continued impulses of moisture
across Lower MI as the upper level low remains somewhat stationary.
The pressure gradient from the approaching dome of high pressure to
the west, and the lower surface pressure across the Lower Great
Lakes corridor has kept the wind gusts enhanced across the east half
of Upper Michigan. Expect the breezy winds across the interior east
half to remain elevated the remainder of this afternoon through
evening.

As we transition toward the tonight period, we will have two things
of importance to discuss: Increasing moisture/clouds over the east
half, and clearing skies resulting in patchy frost over the interior
west. The first topic begins with the upper level low slowly making
its way northward overnight from the Ohio Valley toward Lower MI.
This will result in an uptick in cloud cover in areas furthest to
the east in our cwa by early Thursday morning. Further to the west,
the surface high pressure will move over the area, causing a
decoupling in the boundary layer with the surface. Weak WAA will
occur at 850mb, but the decoupling of the boundary layer will allow
for quick radiational cooling over the interior west. Weak winds,
and mostly clear skies will create chilly temperatures. Areas across
the interior west will likely approach the lower/middle 30s, with a
few locations making it below freezing potentially. Thus, have
decided to go with a Frost Advisory headline for a majority of the
west half from 6Z-13Z overnight into early Thursday morning. This
could lead to vegetation/plants not making it through the night if
not covered in areas under the Frost Advisory headline. Further to
the east, and areas near the lakeshores, overnight temperatures will
be slightly warmer...mostly in the 40s to near 50.

As the upper level low slowly churns northward from Lower MI,
retrograding in the process, the deformation zone of the
precipitation will make its way across the far east on Thursday. The
light rain showers will increase in coverage on Thursday, as cloud
cover increases along with it. Expect clouds to build from the south
and east, toward the west. This is not a typical weather system
evolution with regard to storm track, so clouds building from this
direction will be unusual for some. Areas to the east will see the
coolest daytime highs with temperatures remaining in the middle 50s.
The central and west half of Upper Michigan will see slightly warmer
temperatures, upper 50s to middle 60s. Expect light rain showers to
dissipate for the east half slowly as cloud cover moves out of the
area late Thursday.

.LONG TERM...(Thursday night through Wednesday)
Issued at 358 PM EDT WED SEP 22 2021

An active long term period is ahead as the cutoff low over Lower
Michigan becomes reabsorbed into the flow in response to a kicker
wave digging southeastward into the Canadian Prairies resulting in
split flow through the weekend. Uncertainty then grows substantially
for next week, but the odds are temps will remain around normal to
slightly above normal for late September.

Picking things up Thursday night, models show an occluded and
vertically-stacked low centered near the thumb of Michigan with the
remaining fgen band (most pronounced in the 600-700 mb layer)
lifting northward over the eastern U.P. while it decays. As this
fgen band continues to decay and the low lifts northward into
Northern Ontario, rain showers will continue over the east half into
Friday morning.

Friday looks warmer with highs generally around 70 as mid-level
short wave ridging builds across the U.P. Skies will initially be
sunny in the morning, but a cirrus deck will work in from the west
in advance of an approaching trough, followed by stratocu and
eventually a band of rain showers Friday afternoon. The latest
deterministic GFS run then develops a low along the front over the
eastern half of Lake Superior on Saturday which makes for windy and
raw conditions as cold air wraps around the low and the steady rain
with the wrap-around fgen band holds temps down to around 50 for a
high. However, it is a distinct outlier from the rest of the model
suite (the CMC, NAM, UKMET, and last night's EC), so its
colder/rainier solution has been discounted. That being said,
Saturday will still be cool and breezy behind the front as 850 mb
temps bottom out around 2-3 C. Models show the lowest 3-4 kft well
mixed with 25-30 kt winds at the top of the PBL, so have increased
winds and gusts by a few knots over NBM init. The air aloft will be
marginally cold enough to support some lake-effect rain showers over
the Keweenaw and eastern U.P. (location depending on the exact wind
direction). There could also be a few scattered diurnal instability
rain showers separate from any lake-effect. That trough will begin
to pull out to the northeast Saturday night leading to a partly
cloudy and seasonable day Sunday.

Then model ensemble spread increased dramatically Sunday night. For
example, last night's deterministic 00z EC had an 850 mb temp over
Marquette at 12 Monday of about 4.5 C. The deterministic 06z GFS at
the same time and place had an 850 mb temp of 16.0 C! The difficulty
is in trying to find a signal amongst the noise. Last night's EPS
plumes show considerable spread among the members beginning late
Sunday, but there seems to be a cluster of members that rise Sunday
night into Monday like the deterministic GFS shows. The 12z
deterministic EC and UKMET came closer into line with the GFS though
there is still a significant spread between them. Given the spread
between deterministic models and their ensemble centers, think the
best idea is to ride the NBM into next week which coincidentally is
right around climo for this time of the year anyway. After Monday,
model solutions converge again in brining high pressure into the
Upper Great Lakes which will keep things dry through at least the
middle of next week.
&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 137 PM EDT WED SEP 22 2021

VFR conditions are anticipated through the forecast period for all
terminals. Onshore flow will create a FEW to SCT diurnal cu this
afternoon, but will clear out quickly this evening at all sites, but
no cigs are expected. SAW will see a decrease in wind gusts shortly
after 0Z this evening, similar to CMX and IWD where winds will
become VRB overnight. SAW will see an uptick with wind gusts near
sunrise Thursday as a weather disturbance approaches from Lower MI.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 303 PM EDT WED SEP 22 2021

Wind gusts should remain below 20 kts across the lake this afternoon
and evening as surface high pressure slowly makes its way east.
However, an upper level low will approach from Lower MI overnight,
causing an uptick in wind gusts by Thursday morning across the east.
Gusts will approach 25-30 kts Thursday morning through the late
afternoon as the surface low approaches the area. Expect the gusts
to dissipate by Thursday evening as the low shifts away and ridging
moves in. Then, a trough will move in across the region Friday
evening, bringing westerly winds. These winds could gust up to 30
knots by Saturday afternoon.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Frost Advisory from 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/
     Thursday for MIZ002-004-009-010-084.

Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...BW
LONG TERM...RJC
AVIATION...BW
MARINE...BW
Hazardous weather outlook, Sep 22, 4:10 PM EDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
410 PM EDT Wed Sep 22 2021

MIZ002-004-009-010-084-232015-
Ontonagon-Baraga-Gogebic-Iron-Southern Houghton-
410 PM EDT Wed Sep 22 2021 /310 PM CDT Wed Sep 22 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Areas of frost are expected tonight, mainly away from the
lakeshores. See the latest Frost Advisory for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ001-003-005>007-011>014-085-232015-
Keweenaw-Northern Houghton-Marquette-Alger-Luce-Dickinson-
Menominee-Delta-Southern Schoolcraft-Northern Schoolcraft-
410 PM EDT Wed Sep 22 2021 /310 PM CDT Wed Sep 22 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A high swim risk is expected for the Lake Superior beaches of
Marquette and Alger counties on Thursday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-232015-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
410 PM EDT Wed Sep 22 2021 /310 PM CDT Wed Sep 22 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-232015-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
410 PM EDT Wed Sep 22 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Northeast gales are expected very late tonight. See the latest
Nearshore Marine Forecast for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Northeast gales are expected to continue into midday Thursday.
See the latest Nearshore Marine Forecast for more details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 4:10 AM EDTBeach Hazards StatementMQTAlger, Marquette10 hr
Sep 22, 4:09 PM EDTFrost AdvisoryMQTBaraga, Gogebic, Houghton, Iron, Ontonagon17 hr

Nearby

Gale Warnings in Michigan, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.